Colorado, 2017

High Wind in Colorado, March 6, 2017

March 6, 2017 · NWS BOU · 9 events in 8 counties and zones

High wind gusts, ranging from 60 to 70 mph, combined with very dry conditions produced extreme fire danger and spawned a massive brush fire that consumed 30 thousand acres over eastern Logan and northwest Phillips Counties. The blowing dust and smoke reduced visibilities in the area as well.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

High wind gusts, ranging from 60 to 70 mph, combined with very dry conditions produced extreme fire danger and spawned a massive brush fire that consumed 30 thousand acres over eastern Logan and northwest Phillips Counties. The blowing dust and smoke reduced visibilities in the area as well. Colorado Highway 71 from Brush to Limon was closed due to several crashes and brown out conditions. In Aurora, fire crews responded to a brush fire near Gun Club Road and Jewell Avenue. It burned approximately 290 acres before it was contained. Strong winds also downed a tree which crushed a parked car in a driveway.

Peak wind gusts included: 83 mph, 5 miles south of Berthoud; 70 mph at Akron, 68 mph near Twin Buttes; 66 mph, 8 miles south of Holyoke, 64 mph near the Natural Fort Rest Area; 63 mph at Centennial, 7 miles southwest of Carr; 62 mph near Briggsdale and the Ft. Morgan Airport; 61 mph, 8 miles south-southwest of Grover; 60 mph at Holyoke and Last Chance; 58 mph near Bennett, Cedar Point and at Denver International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 6, 4:33 AM MST, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 6, 4:33 AM MST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
433 AM MST Mon Mar 6 2017

.SHORT TERM...(Today and tonight)
Issued at 430 AM MST Mon Mar 6 2017

Clearly defined baroclinic zone/cold front plowing across north
central Colorado at this moment. Winds have abruptly shifted to
the northwest with its passage in Jackson County in the past
several minutes. At its present forward progress should see the
front with is narrow but intense band of precip sweeping through
Grand and Summit Counties within the next 30 mins, and across the
nrn Front Range (Larimer & Boulder Counties) by around 5 AM MST
before plowing out acrs the high plains including the Denver metro
area between 6 and 9 AM MST. All indications point to rapid
precip development shortly acrs the high country with strong
forcing/shear being generated by 120-130 kt jet translating
eastward with the upper trough. Higher elevations could see a
burst of heavy snowfall early this morning as the cold front
passes...with 1.5-2.0 inch per hour snowfall rates a good bet on
the higher passes and up around the Eisenhower Tunnel...then
gradually lesser rates through the day. Blowing snow and near
white out conditions also a good bet under the heavier snow band.

Large temperature/pressure gradient across this frontal boundary
will provide ample energy to generate strong west-northwest Bora
type winds not too long after its passage. Should see strongest
winds over higher elevations of the Front Range where gusts could
approach 75kts early this morning with passage of the jet core.
Foothills and northeast plains will also get into the act through
the morning with speeds expected to peak between 9AM-3PM MST during
max cold air advection and as the jet passes overhead. Could see
peak gusts in the 65-80 mph in the Front Range and foothill areas
generally north of Interstate 70...and 50-65 mph on the plains and
southern foothills. Blowing dust will likely be a serious problem
for motorists traveling across the northeast corner of the state.
Meanwhile southern sections of the I-25 corridor may luck out as
Bora high wind events are usually less pronounced due to the
northwest component of these winds. Could still see gusts in the 40-
55 mph range in this area including the Denver metro area...this
morning through mid afternoon. As for high temperatures today, most
areas have likely observed them.

By tonight...winds should decrease fairly quickly from west to east
across the plains as the pressure gradient relaxes...but remain
quite gusty at higher elevations...esply up around timberline where
winds could still gust to around 60-70 mph. Models however show an
uptick in wind speeds esply over higher terrain up along the Wyoming
border late tonight. light snowfall will continue in the high
country...mainly over west facing slopes the produce of orographic
forcing. Additional snow amounts will be on the light side. On the
plains...dry conditions will prevail with min temperatures at or .
slightly above average.

.LONG TERM...(Tuesday through Sunday)
Issued at 430 AM MST Mon Mar 6 2017

Main concern for Tuesday again is centered around the potential
for high winds over the Front Range foothills during the day
Tuesday and critical Fire weather conditions over much of the
plains for the afternoon. There will be a strong northwest flow
pattern across Colorado while strong 140kt jet translates
northward into Wyoming during the day. This will result in
improved shear while mountain top stability improves and lowers
tuesday morning. Still could be too much for amplified mountain
wave but given the cross barrier flow of 50-75kt the threat is
very real. Besides the high wind threat in the mountains, there
will also be critical fire weather concerns as well for Tuesday
afternoon with low RH and gusty winds (see fire weather
discussion below).

With the strong northwest flow there will remain orographic
induced snow showers in the mountains with enough remaining
moisture for some light accumulations over higher elevations.
Moisture depth decreases Tuesday afternoon as snow showers will
decrease in coverage. Airmass remains very dry over lower
elevations for mostly sunny skies.

The flow pattern persists for much of this week across Colorado
with just a slightly weakening northwest flow aloft. This
downsloping will continue to warm temperatures over the plains
with readings rebounding back into the 60s to near 70 from
Thursday onward through next weekend. There is a weak wave that
moves through the flow friday night and Saturday for a chance of
snow in the mountains.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 430 AM MST Mon Mar 6 2017

Strong and gusty south-southwest winds will abruptly shift to the
west-northwest with passage of a strong cold front moving off the
Front Range within the next 2-3 hours. Gusts to around 45 kts
likely with its passage and the following few hours. Could see
some blowing dust that could briefly reduce visibilities. Speeds
should gradually decrease later in the day as winds remain out of
the west- northwest. Area near the foothills, such as at KBJC
could see a few brief light rain/snow showers shortly after
passage of the front. No accumulation though. By late
afternoon/early evening winds should gradually turn southwesterly
then southerly after dark with speeds decreasing below 14 kts
after 03z. VFR conditions overnight.

&&

.FIRE WEATHER...
Issued at 430 AM MST Mon Mar 6 2017

Red flag Warning will remain in place for today. Warning runs
from 8 AM to 6 PM MST and encompasses all of northeast Colorado
below 6000 feet. Strong winds and low relative humidity basis for
warning. Could see gusts in the 45-65 mph range through the
day...with strongest winds across the northeast corner of the
state late morning through mid-afternoon. Winds should subside
this evening while relative humidities rise, but poor RH recovery
is expected.

Critical fire weather conditions look possible again for Tuesday
afternoon, though not as widespread as Monday. Wind criteria will
certainly be met while humidity values will be more marginal in
the 14-22 percent range over the plains. Will opt for a fire
weather watch Tuesday afternoon,  except for areas bordering
Wyoming where humidity values will be a bit higher.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 6 AM this morning to 8 PM MST this
evening for COZ035-038>051.

Red Flag Warning from 8 AM this morning to 6 PM MST this evening
for COZ238>251.

Fire Weather Watch from Tuesday morning through Tuesday
afternoon for COZ239>241-243>251.

High Wind Watch from Tuesday morning through Tuesday afternoon
for COZ035-036.

Winter Weather Advisory until 6 PM MST this evening for COZ031-
033-034.

&&

SHORT TERM...Baker
LONG TERM...Entrekin
AVIATION...Baker
FIRE WEATHER...Baker
Hazardous weather outlook, Mar 6, 5:09 AM MST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
509 AM MST Mon Mar 6 2017

COZ030>051-071215-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
509 AM MST Mon Mar 6 2017

...Extreme Fire Danger From the Front Range Eastward Today...
...High Wind Warning Through Early this Evening...
...Winter Weather Advisory for the High Country Until 6 PM
   Today...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

Very strong and gusty winds and low relative humidity following
the passage of a strong cold front early this morning will create
high to extreme fire danger from the Front Range eastward today.
As a result, a Red Flag Warning and a High Wind Warning will
remain in effect today. Damaging winds of 45 to 65 mph, and poor
visibilities due to blowing dust will make travel hazardous on
the plains for most of today. Motorists should use extreme caution
while driving in crosswinds and lowered visibilities.

In the high country...a band of moderate to heavy snowfall moving
over the Front Range mountains this morning will likely create
hazardous winter driving conditions, especially on the high
passes and up around the Eisenhower Tunnel. Poor visibilities due
to snowfall and blowing snow could reduce visibilities to a few
hundred feet early this morning. Snowfall should gradually
diminish in the high country later this afternoon through early
this evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Critical fire weather conditions will again be possible on Tuesday
afternoon over much of the plains of Northeast Colorado. Gusty
winds from 35 to 55 mph will be possible along with low
humidities.

In the high country, snow showers will continue Tuesday as the
potent upper level weather disturbance moves over the state.
Additional snow accumulations up to 3 inches will be possible,
mostly over the mountain passes and higher west facing slopes.
However, strong and gusty west winds will produce areas of blowing
and drifting snow with poor visibilities at times. The strongest
winds will be during the day on Tuesday. Drier conditions and
less wind are expected for the latter half of the week.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Baker/Entrekin

In the hours before

Local storm report, Mar 6, 8:44 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
844 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND GST     3 S MASONVILLE          40.44N 105.20W
03/06/2017  M65.00 MPH       LARIMER            CO   TRAINED SPOTTER

0637 AM     TSTM WND GST     4 ENE NEDERLAND         39.99N 105.45W
03/06/2017  M73.00 MPH       BOULDER            CO   TRAINED SPOTTER

&&

KF
Local storm report, Mar 6, 8:50 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
850 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     NON-TSTM WND GST 3 S MASONVILLE          40.44N 105.20W
03/06/2017  M65.00 MPH       LARIMER            CO   TRAINED SPOTTER

0637 AM     NON-TSTM WND GST 4 ENE NEDERLAND         39.99N 105.45W
03/06/2017  M73.00 MPH       BOULDER            CO   TRAINED SPOTTER

&&

KF
Local storm report, Mar 6, 8:56 AM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
856 AM MST MON MAR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     NON-TSTM WND GST 3 ENE NEDERLAND         39.99N 105.45W
03/06/2017  M73 MPH          BOULDER            CO   TRAINED SPOTTER

0246 AM     NON-TSTM WND GST 11 NNE KREMMLING        40.21N 106.33W
03/06/2017  M71 MPH          GRAND              CO   MESONET

            MESONET STATION 10 NNE KREMMLING /GSPC2/.

0818 AM     NON-TSTM WND GST 3 NNE PLEASANT VIEW     39.76N 105.16W
03/06/2017  M70 MPH          JEFFERSON          CO   MESONET

            MESONET STATION APPLEWOOD /E7094/.

0540 PM     NON-TSTM WND GST 3 E MOUNTAIN VIEW       39.77N 105.00W
03/05/2017  M67 MPH          DENVER             CO   MESONET

            MESONET STATION 3 E MOUNTAIN VIEW /CO015/.

0825 AM     NON-TSTM WND GST 3 S MASONVILLE          40.44N 105.20W
03/06/2017  M65 MPH          LARIMER            CO   TRAINED SPOTTER

0300 AM     NON-TSTM WND GST 1 NW BERTHOUD PASS      39.80N 105.78W
03/06/2017  M63 MPH          GRAND              CO   MESONET

            MESONET STATION BERTHOUD PASS /CABTP/.

1138 AM     NON-TSTM WND GST 2 SSW RADIUM            39.93N 106.55W
03/05/2017  M62 MPH          GRAND              CO   MESONET

            MESONET STATION 1 SW RADIUM /DYGC2/.

0738 AM     NON-TSTM WND GST 2 NW ROCKY FLATS        39.91N 105.23W
03/06/2017  M61 MPH          JEFFERSON          CO   MESONET

            MESONET STATION 2 WNW ROCKY FLATS /NWTC/.

0323 AM     NON-TSTM WND GST 2 S CHEESMAN RESERVOIR  39.18N 105.27W
03/06/2017  M61 MPH          DOUGLAS            CO   MESONET

            MESONET STATION 1 S CHEESMAN RESERVOIR
            /CHRC2/.

0812 AM     NON-TSTM WND GST 2 NNE NATURAL FORT REST 40.99N 104.91W
03/06/2017  M60 MPH          WELD               CO   MESONET

            MESONET STATION 2 NNE NATURAL FORT REST
            /CO041/.

0741 AM     NON-TSTM WND GST 3 SE JAMESTOWN          40.08N 105.35W
03/06/2017  M60 MPH          BOULDER            CO   MESONET

            MESONET STATION 3 SE JAMESTOWN /C8656/.

1254 AM     NON-TSTM WND GST KREMMLING               40.05N 106.37W
03/06/2017  M59 MPH          GRAND              CO   AWOS

            AWOS STATION MC ELROY AIRFIELD /20V/.

0215 AM     NON-TSTM WND GST 1 ESE BERTHOUD PASS     39.79N 105.76W
03/06/2017  M59 MPH          CLEAR CREEK        CO   AWOS

            AWOS STATION BERTHOUD PASS /0CO/.

0200 AM     NON-TSTM WND GST 2 SW CAMERON PASS       40.49N 105.91W
03/06/2017  M58 MPH          JACKSON            CO   MESONET

            MESONET STATION 2 SW CAMERON PASS /CACMP/.

0810 AM     NON-TSTM WND GST 3 SW ROCKY FLATS        39.87N 105.24W
03/06/2017  M58 MPH          JEFFERSON          CO   MESONET

            MESONET STATION 2 SW ROCKY FLATS /CO109/.

0708 AM     NON-TSTM WND GST 9 N MANILA VILLAGE      39.89N 104.50W
03/06/2017  M58 MPH          ADAMS              CO   MESONET

            MESONET STATION 9 N MANILA VILLAGE /E6017/.

0803 AM     NON-TSTM WND GST 8 SSW GROVER            40.76N 104.28W
03/06/2017  M57 MPH          WELD               CO   MESONET

            MESONET STATION 8 SSW GROVER /C5040/.

0732 AM     NON-TSTM WND GST 1 NNW BRIGGSDALE        40.64N 104.33W
03/06/2017  M57 MPH          WELD               CO   MESONET

            MESONET STATION BRIGGSDALE /CO043/.

0151 AM     NON-TSTM WND GST 7 SSW RAND              40.35N 106.22W
03/06/2017  M57 MPH          JACKSON            CO   MESONET

            MESONET STATION 7 SSW RAND /WICC2/.

0135 PM     NON-TSTM WND GST 2 N ERIE                40.06N 105.04W
03/05/2017  M57 MPH          WELD               CO   MESONET

            MESONET STATION 2 N ERIE /D4448/.

0612 AM     NON-TSTM WND GST 3 SW JEFFERSON          39.35N 105.84W
03/06/2017  M56 MPH          PARK               CO   MESONET

            MESONET STATION 3 SW JEFFERSON /CO110/.

0600 AM     NON-TSTM WND GST ASPEN SPRINGS           39.83N 105.48W
03/06/2017  M55 MPH          GILPIN             CO   MESONET

            MESONET STATION ASPEN SPRINGS /C5066/.

0200 AM     NON-TSTM WND GST 1 NW LOVELAND PASS      39.67N 105.89W
03/06/2017  M55 MPH          CLEAR CREEK        CO   MESONET

            MESONET STATION 1 WNW LOVELAND PASS /CALVP/.

0744 AM     NON-TSTM WND GST 3 E GOLD HILL           40.05N 105.35W
03/06/2017  M54 MPH          BOULDER            CO   MESONET

            MESONET STATION 3 E GOLD HILL /E4338/.

0620 AM     NON-TSTM WND GST 2 SE SUPERIOR           39.91N 105.12W
03/06/2017  M54 MPH          JEFFERSON          CO   AWOS

            AWOS STATION JEFFCO AIRPORT /BJC/.

0645 AM     NON-TSTM WND GST 3 ESE TINY TOWN         39.58N 105.17W
03/06/2017  M54 MPH          JEFFERSON          CO   MESONET

            MESONET STATION 2 ESE TINY TOWN /AP713/.

0817 AM     NON-TSTM WND GST 2 NE MORRISON           39.67N 105.15W
03/06/2017  M53 MPH          JEFFERSON          CO   MESONET

            MESONET STATION 2 ENE MORRISON /C8926/.

0240 AM     NON-TSTM WND GST 2 NNW GLEN HAVEN        40.47N 105.45W
03/06/2017  M53 MPH          LARIMER            CO   MESONET

            MESONET STATION 1 NW GLEN HAVEN /E4490/.

0816 AM     NON-TSTM WND GST 1 E BOULDER             40.03N 105.23W
03/06/2017  M53 MPH          BOULDER            CO   AWOS

            AWOS STATION 1 E BOULDER /BDU/.

0741 AM     NON-TSTM WND GST 1 E SMOKY HILL          39.61N 104.75W
03/06/2017  M53 MPH          ARAPAHOE           CO   MESONET

            MESONET STATION 1 E SMOKY HILL /E9391/.

0758 AM     NON-TSTM WND GST 2 SSW CRESCENT VILLAGE  39.90N 105.34W
03/06/2017  M52 MPH          JEFFERSON          CO   MESONET

            MESONET STATION 2 SSW CRESCENT VILLAGE
            /D9321/.

0710 AM     NON-TSTM WND GST 3 NW MANILA VILLAGE     39.79N 104.55W
03/06/2017  M51 MPH          ADAMS              CO   AWOS

            AWOS STATION FRONT RANGE AIRPORT /FTG/.

0817 AM     NON-TSTM WND GST SUPERIOR                39.93N 105.16W
03/06/2017  M51 MPH          BOULDER            CO   MESONET

            MESONET STATION SUPERIOR /D7772/.

0610 AM     NON-TSTM WND GST 1 SSE EATON             40.51N 104.70W
03/06/2017  M51 MPH          WELD               CO   MESONET

            MESONET STATION 1 SSE EATON /UP306/.

0327 PM     NON-TSTM WND GST 12 WSW TABERNASH        39.89N 106.04W
03/05/2017  M51 MPH          GRAND              CO   MESONET

            MESONET STATION 11 WSW TABERNASH /KSEC2/.

1143 PM     NON-TSTM WND GST 3 NNW CASTLE ROCK       39.42N 104.88W
03/05/2017  M50 MPH          DOUGLAS            CO   MESONET

            MESONET STATION 1 NW SILVER HEIGHTS /CO075/.

0756 AM     NON-TSTM WND GST 3 S BOULDER             39.99N 105.26W
03/06/2017  M50 MPH          BOULDER            CO   MESONET

            MESONET STATION 2 SSW BOULDER /E9217/.

0742 AM     NON-TSTM WND GST 1 SSW BENNETT           39.74N 104.43W
03/06/2017  M50 MPH          ADAMS              CO   MESONET

            MESONET STATION 1 SSW BENNETT /CO072/.

&&

NWS DENVER CO
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 high wind. Local standard time, as filed.

High Wind, Ne Weld County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Ne Weld County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

High Wind, Logan County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Logan County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

High Wind, Phillips County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Phillips County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

High Wind, Sedgwick County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Sedgwick County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

High Wind, Washington County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Washington County forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

High Wind, Morgan County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Morgan County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

High Wind, Morgan County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
Morgan County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

High Wind, C & E Adams & Arapahoe Counties

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

High Wind, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
March 6, 9:12 AM MST to 2:55 PM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2017Every state in 2017This day in weather historyWarnings in Colorado, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673653, 673654, 673655, 673656, 673657, 673658, 673660, 673661, 673662.